MAUDE Adverse Event Report: ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR

ORGANOX LIMITED ORGANOX METRA; NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Catalog Number D0003
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Liver Damage/Dysfunction (1954)
Date of Event 10/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A service engineer (se) evaluated the device at the customer site.The se found pin 3 on one of the cables loose in the connector.It was noted that this wire was one of the two inferior vena cava (ivc) pressure signal wires.The connector did not have any damage and the se pushed the pin into place in the connector to secure it.The pin was no longer loose after it clicked into place properly.Pressure readings on the graphical user interface (gui) were stable afterwards throughout testing, including when moving and straining the signal cabling.The se tested the system with the pressure checker as well and all tests were normal.The root cause of the pressure sensor issue was attributed to the connector not being assembled properly from manufacturing resulting in a loose pin.
 
Event or Problem Description
The device user (du) reported that the metra was not transitioning from preparation mode to liver on board mode.Troubleshooting was attempted at first with no resolution.The surgeon was guided through further troubleshooting by a clinical research engineer (cre) to increase arterial pressure and induce liver on board mode.It was determined that the inferior vena cava (ivc) pressure sensor was not functioning properly.The ivc pressured consistently measured as 19 mmhg throughout the perfusion.Subsequently, the du decided to discard the doner liver due to unstable perfusion caused by excessive bleeding and inability to control hemostasis.The reported pressure failure was said to have contributed to early perfusion instability also.

Brand Name
ORGANOX METRA
Common Device Name
NORMOTHERMIC MACHINE PERFUSION SYSTEM FOR THE PRESERVATION OF DONOR LIVERS PRIOR
Manufacturer (Section D)
ORGANOX LIMITED
3500 john smith drive
oxford business park south
oxford, oxfordshire, gb OX4 2 WB
UK  OX4 2WB
MDR Report Key20616670
Report Number3022300078-2024-00020
Device Sequence Number18026216
Product Code QQK
UDI-Device Identifier05060462240005
UDI-Public5060462240005
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 11/05/2024
Report Date (Section F) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD0003
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/07/2024
Device Age6 MO
Event Location Hospital
Date Report to Manufacturer10/07/2024
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/06/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA11/05/2024